Posted by JoeS (126.96.36.199) on January 18, 2001 at 20:21:33:
In Reply to: What's wrong with lithium??? posted by Frank on January 17, 2001 at 21:23:47:
Lithium gets a lot of its bad name from the high dosages required when treating the mental disorders that it is effective on. While it is true that you MUST monitor the levels in your blood to prevent damaging your bod, the dosages usually effective for us ch'ers are well below any toxic threshold. I am a 40 year old white male. I weigh 185 lbs and am about 6'0". 1200 mg a day, 300 mg capsules taken throughout the day, works as a great block for me stopping 80 to 90% of them. I don't get any of the tremors I've heard of, the only side affect I get is it does slow you down a bit for the first 2 weeks you're on it. After that you don't really notice it. With no meds, when I am on cycle, I will typically get hit 2 to 4 times a day. When I am on the lithium, the few that break thru rarely go above a kip 7 or 8. I had tried verapamil, midrin, fiorinal, vicodain and several other treatments involving combos of meds. Very little relief until I started lithium. It may not work for you, and it may not be what's best for you, but it gave me my life back again! Good luck whichever path you take.
Post a Followup